Flash Flood, Vermilion
- When
- June 12, 5:00 AM CST to 10:30 AM CST
- Where
- Vermilion County, Danville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.183, -87.733 (the zone’s center; the record gives no point)
Morin subdivision evacuated due to flooding.
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 12, 2:25 AM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 325 AM CDT SAT JUN 12 2004 .DISCUSSION... PLENTY OF CHALLENGES TODAY WITH HEAVY RAINFALL AND SEVERE WEATHER POTENTIAL NEXT FEW DAYS. LATEST 06Z SFC ANALYSIS PLACES SURFACE LOW ACROSS SOUTHERN CANADA WITH A SFC WARM FRONT ACROSS EASTERN IOWA SOUTHEAST INTO NORTH CENTRAL ILLINOIS. LATEST 0715Z IR SATELLITE PLACES SOME MID AND HIGH CLOUDS ACROSS CENTRAL AND SOUTHEAST ILLINOIS WITH SOME LOW AND MID CLOUDS ACROSS PARTS OF NORTHERN ILLINOIS. LATEST 0715Z WATER VAPOR IMAGE PLACES SEVERAL SHORT WAVES ACROSS PLAINS STATES AND UPPER MIDWEST. MODELS HAVING DIFFICULTIES WITH BOUNDARIES AND WITH SOME OF THE CONVECTION AND WILL GO WITH A BLEND OF THE MODELS WITH VERY LOW CONFIDENCE AT THIS TIME. SHORT TERM...SATURDAY THROUGH MONDAY... MODELS SHIFT H50 RIDGE ACROSS GULF COAST REGION NORTH INTO ILLINOIS EAST ACROSS SOUTHEAST U.S. NORTH INTO THE OHIO VALLEY 00Z SUN. H50 RIDGE IS ALONG THE NORTHEAST U.S WITH H50 TROUGH ACROSS UPPER MIDWEST SOUTHWEST INTO PLAINS STATES BY 00Z MON. ETA MODEL PLACES SURFACE HIGH ACROSS NORTHEAST U.S. WITH SFC LOW ACROSS CENTRAL PLAINS STATES AND ANOTHER ACROSS SOUTHERN CANADA BY 00Z SUN. TIME/HEIGHT CROSS SECTIONS INDICATES SOME DECENT LOW LEVEL RH THROUGH 00Z SUN. THEN HIGH LOW AND MID LEVEL RH FROM 06Z SUN-18Z SUN. A DECREASE IN MID LEVEL RH FROM 18Z SUN-00Z MON THEN AN INCREASE IN RH AT ALL LEVELS 06Z MON-18Z MON. LATEST 00Z SAT KILX SOUNDING INDICATES A STRONG CAP WITH H70 TEMPS AT +12C. THIS LIMITED STORM DEVELOPMENT EARLY THIS MORNING. MODEL SOUNDING DATA INDICATES CAP WEAKENING THIS AFTERNOON WITH LI/S OF -6 TO -10 AND CAPES OF 2-3K J/KG. SOUNDING DATA INDICATES GOOD RH AT ALL LEVELS BY 12Z SUN. MODEL SOUNDINGS THEN SUGGEST LI/S OF -8 TO -12 AND CAPES TO 4000 J/KG BY 00Z MON. PRECIP WATER IN SOUNDING DATA IS HIGH WITH 1.5 TO 2.0 IN VALUES. ETA MODEL PLACES H850 TEMPS AT +17C TO +18C ACROSS CWA THROUGH 00Z SUN. DECREASES 850 TEMPS TO +16C TO =17C BY 12Z SUN...THEN INCREASES 850 TEMPS TO +18C TO +19C BY 00Z MON. 310K ISENTROPIC SFC INDICATES SOME LIFT AND COND PRES DEF ACROSS THE CWA THROUGH 00Z SUN. DECENT LIFT AND COND PRES DEF WILL INCREASE BY 12Z SUN-18Z SUN. THEN GOOD COND PRES DEF AND LIFT IS ACROSS CWA FROM 06Z MON-12Z MON. WITH DECENT CAP WEAKENING AND BOUNDARY NEAR NORTHERN CWA EXPECT CWA TO SEE A BETTER CHANCE OF THUNDERSTORMS TODAY INTO TONIGHT WITH THE BEST CHANCES SUNDAY INTO SUNDAY NIGHT. ELECTING TO KEEP FLOOD WATCH IN PREVIOUS COUNTIES. HOWEVER...COUNTIES MAY NEED TO BE EXPANDED TONIGHT WITH HIGH PW/S IN PLACE. ALSO AGREE WITH POTENTIAL SEVERE STORMS NEXT FEW DAYS AND WILL MENTION IN ZONES FOR TONIGHT. WILL GO WITH SIGHTLY COOLER TEMPS FOR TODAY THEN ON FRIDAY. LONG TERM...TUESDAY THROUGH FRIDAY... NOT TOO MANY CHANGES WITH THE EXTENDED AS CURRENTLY HAVE LOW CONFIDENCE IN MODELS. WILL NOT MAKE TO MANY DRASTIC CHANGES FROM PREVIOUS PACKAGE. WITH A POTENTIAL BOUNDARY ACROSS OR NEAR CWA PRECIPITATION CHANCES WILL BE POSSIBLE THROUGH THE PERIOD. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...FLOOD WATCH UNTIL 600 PM CDT FOR MCLEAN...DEWITT...PIATT...CHAMPAIGN AND VERMILION COUNTIES. && 13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 514 AM CDT SAT JUN 12 2004 ILZ027>031-036>038-040>043-047>051-131101- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN- PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...GALESBURG...HAVANA... JACKSONVILLE...LINCOLN...PEORIA AND SPRINGFIELD 514 AM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY AND TONIGHT...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THERE IS A SLIGHT RISK THAT THESE THUNDERSTORMS WILL BECOME SEVERE LATE THIS AFTERNOON AND THROUGH THE EVENING. THE STORMS WILL BE CAPABLE OF STRONG WINDS...LARGE HAIL AND HEAVY RAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO EARLY NEXT WEEK. IT APPEARS THE GREATEST LIKELIHOOD FOR ORGANIZED STRONG TO SEVERE THUNDERSTORMS WILL BE SUNDAY AFTERNOON AND EVENING AND AGAIN MONDAY AFTERNOON AND EVENING AS DISTURBANCES MOVE ALONG THE WAVY FRONT THAT IS MEANDERING ACROSS ILLINOIS. THE FRONT SHOULD PUSH EAST OF THE STATE BY WEDNESDAY...TAKING THE THREAT FOR THUNDERSTORMS AWAY FROM CENTRAL ILLINOIS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...ESPECIALLY BETWEEN 4 PM AND 10 PM TODAY. SPOTTER ACTIVATION MAY BE REQUIRED AGAIN DURING THE AFTERNOON AND EVENING HOURS OF SUNDAY AND MONDAY. ILZ044>046-052>057-061>063-066>068-071>073-131100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- INCLUDING THE CITIES OF...CHAMPAIGN...DANVILLE...DECATUR... EFFINGHAM...FLORA...LAWRENCEVILLE...MATTOON... SHELBYVILLE AND TAYLORVILLE 514 AM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY AND TONIGHT...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THERE IS A SLIGHT RISK THAT THESE THUNDERSTORMS WILL BECOME SEVERE LATE THIS AFTERNOON AND THROUGH THE EVENING. THE STORMS WILL BE CAPABLE OF STRONG WINDS...LARGE HAIL AND HEAVY RAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO EARLY NEXT WEEK. IT APPEARS THE GREATEST LIKELIHOOD FOR ORGANIZED STRONG TO SEVERE THUNDERSTORMS WILL BE SUNDAY AFTERNOON AND EVENING AND AGAIN MONDAY AFTERNOON AND EVENING AS DISTURBANCES MOVE ALONG THE WAVY FRONT THAT IS MEANDERING ACROSS ILLINOIS. THE FRONT SHOULD PUSH EAST OF THE STATE BY WEDNESDAY...TAKING THE THREAT FOR THUNDERSTORMS AWAY FROM CENTRAL AND SOUTHEAST ILLINOIS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...ESPECIALLY BETWEEN 4 PM AND MIDNIGHT TODAY. SPOTTER ACTIVATION MAY BE REQUIRED AGAIN DURING THE AFTERNOON AND EVENING HOURS OF SUNDAY AND MONDAY. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. BAK
The Indianapolis radar (KIND), 135 km away, was scanning. The volume nearest the first event began at 10:58 UTC.
2 flash flood. Local standard time, as filed.
Morin subdivision evacuated due to flooding.
Several streets flooded in Hoopston.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407394, 5407395.